MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent partially deployed and elongated.A 7x120, 130 cm eluvia self-expanding stent was selected for use in a superficial femoral artery (sfa) stenting procedure.A contralateral approach was used to access the target location in the sfa that was dissected, moderately calcified, and located in mildly tortuous anatomy.A 7x45 non-boston scientific guiding sheath, a.035x150 non-boston scientific support catheter, and.014x300 non-boston scientific guidewire were placed in the patient.The physician performed 2.0 laser atherectomy on the popliteal as well as the sfa.Afterwards, a non-boston scientific scoring balloon catheter was used to treat the sfa and popliteal residual disease.After angiography, diffuse disease was noted along with dissection, so it was decided to place an eluvia.The vessel was predilated with a 6x100 sterling balloon catheter.The physician proceeded to deploy a 7x120 eluvia.Resistance was felt during advancement.The physician noted that deployment felt 'off' from the beginning.The stent was deploying elongated and not evenly.The physician was unable to traditionally deploy the stent with the thumbwheel.High force was exerted on the thumbwheel.Approximately 80-90mm of the stent was deployed when the physician was forced to pop open the delivery system and perform a salvage deployment.The stent was successfully deployed via the salvage method; however, the stent was elongated roughly 100mm.The stent was post dilated.The blue delivery shaft was noted to be kinked inside the deployment system.The guidewire was then exchanged for a larger diameter guidewire, and an additional 7x150 eluvia was deployed, covering the elongated, improperly deployed 7x120 eluvia.The patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an eluvia self-expanding stent system with a 0.014-inch guidewire stuck in the device.The outer sheath, tip, inner sheath, and the remainder of the device were checked for damage.Visual examination revealed that the handle was open.There was multiple buckling to the outer sheath.There were multiple kinks along the middle sheath and outer sheath.The proximal inner was prolapsed.Microscopic examination revealed no additional damages.Inspection of the remainder of the device revealed no other damage or irregularities.Product analysis found damage that would have contributed to the difficulty to advance, deployment issue and stent deformation.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17703712
Report Number2124215-2023-48728
Device Sequence Number7511054
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public08714729876731
Combination Product (Y/N)Y
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0030075537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient RaceBlack Or African American